Alert archive / California / Wind Advisories in 2008
Wind Advisory 68, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 23, 2008, 1:12 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 23, 2008, 12:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 1:12 AM PDT (08:12 UTC)
- In effect from
- Apr 23, 2008, 12:00 PM PDT
- Expired
- Apr 24, 2008, 12:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 230812 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 112 AM PDT WED APR 23 2008 CAZ055-056-058-060>062-231615- /O.NEW.KSGX.WI.Y.0068.080423T1900Z-080424T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 112 AM PDT WED APR 23 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT. MODERATE TO STRONG ONSHORE WILL DEVELOP THIS AFTERNOON AND EVENING AS A LOW PRESSURE PASSES BY TO THE NORTH. THIS WILL CAUSE GUSTY WEST WINDS ACROSS THE MOUNTAINS AND DESERTS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. TRAVEL ON I 15 IN THE UPPER DESERTS...I 10 IN THE COACHELLA VALLEY...AND ON I 8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. FOR ROAD CONDITION INFORMATION DIAL 8 0 0 4 2 7 7 6 2 3. $$ MACKECHNIE
4 follow-up statements
000 WWUS76 KSGX 231003 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 303 AM PDT WED APR 23 2008 CAZ055-056-058-060>062-231900- /O.CON.KSGX.WI.Y.0068.080423T1900Z-080424T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 303 AM PDT WED APR 23 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT. MODERATE TO STRONG ONSHORE WILL DEVELOP THIS AFTERNOON AND EVENING AS A LOW PRESSURE PASSES BY TO THE NORTH. THIS WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. TRAVEL ON I 15 IN THE UPPER DESERTS...I 10 IN THE COACHELLA VALLEY...AND ON I 8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. FOR ROAD CONDITION INFORMATION DIAL 8 0 0 4 2 7 7 6 2 3. $$ MACKECHNIE
000 WWUS76 KSGX 231850 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1150 AM PDT WED APR 23 2008 CAZ055-056-058-060>062-240300- /O.CON.KSGX.WI.Y.0068.080423T1900Z-080424T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1150 AM PDT WED APR 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. ONSHORE WILL STRENGTHEN THIS AFTERNOON AND EVENING AS A LOW PRESSURE PASSES BY TO THE NORTH. THIS WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. $$ FOR ROAD CONDITION INFORMATION DIAL 800 427 7623.
000 WWUS76 KSGX 240310 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 810 PM PDT WED APR 23 2008 CAZ055-056-058-060>062-240700- /O.CON.KSGX.WI.Y.0068.000000T0000Z-080424T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 810 PM PDT WED APR 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. STRONG ONSHORE WILL CONTINUE TO CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS THIS EVENING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. $$ MACKECHNIE
000 WWUS76 KSGX 240709 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1209 AM PDT THU APR 24 2008 CAZ055-056-058-060>062-240815- /O.EXP.KSGX.WI.Y.0068.000000T0000Z-080424T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1209 AM PDT THU APR 24 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. THE GUSTY WINDS WILL CONTINUE TO DECREASE THROUGH THE NIGHT. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 22, 9:30 PM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 22, 9:30 PM PDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT TUE APR 22 2008 .SYNOPSIS...A LOW PRESSURE TROUGH OVER THE PACIFIC NORTHWEST WILL BRING SOME COOLING AND A DEEPER MARINE LAYER TONIGHT AND WEDNESDAY. GUSTY WESTERLY WINDS WILL AFFECT THE MOUNTAINS AND DESERTS ON WEDNESDAY. TOWARD THE END OF THE WEEK...BUILDING HIGH PRESSURE ALOFT WILL BRING LIGHTER WINDS...DECREASED MARINE LAYER AND WARMER DAYS FRIDAY THROUGH SUNDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. A COOL AIRMASS PREVAILED AGAIN WEST OF THE MOUNTAINS TODAY. MAXIMUM TEMPS GENERALLY EDGED A BIT HIGHER THAN MONDAY. SKIES WERE PARTLY CLOUDY EARLY THIS EVENING WITH PATCHY LOW CLOUDS FORMING NEAR THE SAN DIEGO COUNTY COAST. SURFACE PRESSURE GRADIENTS WERE INCREASINGLY STRONGER ONSHORE WITH SAN-IPL NEAR 8 MB AND SAN-TPH 10 MB. ANOTHER PACIFIC LOW PRESSURE TROUGH WILL MOVE ACROSS THE REGION ON WED KEEPING TEMPS BELOW NORMAL WEST OF THE MTNS. A COASTAL EDDY DEVELOPING TONIGHT AND INCREASING ONSHORE FLOW SHOULD DEEPEN THE MARINE LAYER AND BRING MORE LOW CLOUDS INTO THE COASTAL BASIN THRU WED MORNING. A WIND ADVISORY MAY BE NEEDED ON WED IN THE MTNS AND DESERTS WITH LOCAL GUSTS TO 45 MPH POSSIBLE AND LOCAL BLOWING DUST AND SAND. THE TROUGH MOVES TO THE EAST THURSDAY FOLLOWED BY RIDGING FRI THROUGH SUNDAY. HEIGHTS BEGIN INCREASING SLOWLY THU AND REACH THEIR PEAK SUNDAY. EXPECT THE WEEKEND TO BE QUITE WARM WITH HIGH TEMPS 10 TO 15 DEGREES ABOVE AVERAGE. WEAK OFFSHORE FLOW IS POSSIBLE SAT MORNING...INCREASING ON SUNDAY MORNING TO ABOUT 8 MB AS HIGH PRESSURE BUILDS OVER UTAH. HEIGHTS LOWER EARLY NEXT WEEK AS THE RIDGE BUCKLES AND ANOTHER PACIFIC TROUGH BRINGS TEMPS BACK TO NEAR OR JUST BELOW NORMAL. COOL AND BREEZY WITH MODERATE ONSHORE MUCH OF NEXT WEEK. && .AVIATION... 230350Z...IR SATELLITE PICTURES SHOW AREA OF LOW CLOUDS APPROACHING THE SAN DIEGO COUNTY COAST. AREA OF LOW CLOUDS LIKELY TO SPREAD INLAND AFTER 06Z. CIGS EXPECTED TO FORM BETWEEN 1.5K AND 2.0K FT MSL...THEN LIFT AFTER 12Z TO BETWEEN 2.0K AND 3K FT MSL WITH TOPS AROUND FL035 TO FL040. SOME PATCHY DRIZZLE WILL BE POSSIBLE. AREAS OF 3-5SM IN HAZE/FOG WITH LOCAL VIS BELOW 3SM IN FOG SHOULD DEVELOP INLAND BETWEEN 08Z AND 14Z AND LINGER LOCALLY THROUGH 18Z ON WED. IN THE MOUNTAINS AND DESERTS...GUSTY WESTERLY WINDS ARE EXPECTED ON WED AFTN AND EVE. LOCAL GUSTS AROUND 40 MPH OR SO WITH AREAS OF TURBULENCE...LOCALLY STRONG UP/DOWNDRAFTS AND LOW LEVEL WIND SHEAR POSSIBLE ON THE LEE SIDE OF THE MTNS. POTENTIAL FOR SOME BLOWING DUST AND SAND. ABOVE THE MARINE LAYER...MOSTLY CLEAR SKIES AND GENERALLY UNRESTRICTED VISIBILITY. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...LAVIS AVIATION...ECC
Hazardous weather outlook, Apr 22, 4:00 PM PDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT TUE APR 22 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-231200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. ON WEDNESDAY AFTERNOON AND EVENING...STRONG AND GUSTY WINDS IN PORTIONS OF THE MOUNTAINS AND DESERTS WITH WESTERLY WINDS 20 TO 30 MPH AND LOCAL GUSTS 40 TO 50 MPH. POTENTIAL FOR AREAS OF BLOWING DUST AND SAND. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. LAVIS
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.